Alert archive / South Carolina / Lake Wind Advisories in 2012

Lake Wind Advisory 16, NWS Columbia, SC

November 2, 201216 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Nov 2, 2012, 7:28 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 2, 2012, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2012, 7:28 AM EDT (11:28 UTC)
In effect from
Nov 2, 2012, 1:00 PM EDT
Expired
Nov 2, 2012, 6:35 PM EDT
In force
6 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3062 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WWUS72 KCAE 021128
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
728 AM EDT FRI NOV 2 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
022130-
/O.NEW.KCAE.LW.Y.0016.121102T1700Z-121102T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
728 AM EDT FRI NOV 2 2012

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING. 

* TIMING...THIS AFTERNOON.

* WINDS...WEST 15 TO 25 KNOTS. 

* IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA 
  LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
493 
WWUS72 KCAE 021700
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
100 PM EDT FRI NOV 2 2012

...LAKE WIND ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
022300-
/O.CON.KCAE.LW.Y.0016.000000T0000Z-121102T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
100 PM EDT FRI NOV 2 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* TIMING...THIS AFTERNOON.

* WINDS...WEST 15 TO 25 KNOTS.

* IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS CONDITIONS ON AREA 
  LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
316 
WWUS72 KCAE 022235
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
635 PM EDT FRI NOV 2 2012


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
022345-
/O.CAN.KCAE.LW.Y.0016.000000T0000Z-121102T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
635 PM EDT FRI NOV 2 2012

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. WINDS HAVE DIMINISHED.


$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 2, 5:52 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Nov 2, 5:52 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
552 AM EDT FRI NOV 2 2012

.SYNOPSIS...
A DRY FRONT WILL MOVE THROUGH THE REGION THIS EVENING...FOLLOWED
BY WEAK HIGH PRESSURE SETTLING IN TONIGHT INTO SATURDAY. A COLD
FRONT WILL MOVE THROUGH SUNDAY AND EARLY MONDAY WITH SCATTERED SHOWERS.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK SHORT WAVE TROUGH MOVING THROUGH THE REGION THIS MORNING SO
EXPECT A FEW CLOUDS EARLY THEN MOSTLY SUNNY. UPPER LEVEL TROUGH
CENTERED IN EASTERN CANADA REMAINS IN PLACE OVER THE EASTERN
CONUS. SURFACE PRESSURE GRADIENT REMAINS MODERATELY TIGHT
TODAY...ESPECIALLY ACROSS THE CSRA/EASTERN MIDLANDS. GUSTS ABOVE
20 MPH LIKELY THIS AFTERNOON...BUT WILL CONTINUE FORECAST BELOW
LAKE WIND CRITERIA. A DRY COLD FRONT WILL BE IN THE UPSTATE THIS
AFTERNOON. PRE-FRONTAL WARM ADVECTION EXPECTED AND TEMPERATURES
SHOULD BE WARMER THAN YESTERDAY...MOST OF THE REGION IN THE LOW TO
MID 70S. FRONT MOVES THROUGH IN THE EVENING WITH ONLY A FEW CLOUDS EXPECTED.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
COLD ADVECTION TONIGHT. WEAK HIGH PRESSURE WILL BUILD IN BEHIND
THE FRONT TONIGHT INTO SATURDAY. WARM ADVECTION DEVELOPS EARLY
SATURDAY AHEAD OF WEAK LOW PRESSURE DEVELOPING IN ARKANSAS SO
TEMPERATURES SIMILAR TO FRIDAY BEHIND FRONT. ANOTHER FRONT
APPROACHES SATURDAY NIGHT WITH LIMITED MOISTURE...PRECIPITABLE
WATER REMAINS LESS THAN 1.00 INCH THROUGH 12Z SUNDAY. MODEST
INCREASE IN MOISTURE BY SUNDAY AFTERNOON AS WEAK FRONT MOVES INTO
THE MIDLANDS. WITH WEAK SHORT WAVES MOVING RAPIDLY THROUGH THE
REGION IN FAST WEST-SOUTHWEST FLOW ALOFT AND WEAK LOW LEVEL
CONVERGENCE ASSOCIATED WITH FRONT...EXPECT A FEW SHOWERS AND
CONSIDERABLE CLOUDINESS BY LATE IN THE DAY. WARM AHEAD OF FRONT AS
IT PROBABLY BACK DOORS THROUGH THE REGION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GFS/ECMWF APPEAR TO BE MORE AMPLIFIED/DEEPER WITH UPPER LOW
MOVING SOUTHEAST OUT OF THE PLAINS AND CLOSING OFF OVER THE
SOUTHEAST BY TUESDAY. MODELS IN GOOD AGREEMENT WITH RESULTING
CYCLOGENESIS ALONG THE GEORGIA/CAROLINA COAST TUESDAY...WITH
STRONG MOISTURE FLUX INTO THE REGION. WITH MODEL AGREEMENT WILL
INCREASE POPS MONDAY AND ESPECIALLY TUESDAY...AND LOWER
TEMPERATURES FROM PREVIOUS FORECAST. IT MAY BE COOLER TUESDAY BUT
WILL WAIT FOR 12Z GUIDANCE...BUT TRENDING TEMPERATURES DOWN SEEMS
APPROPRIATE. DRYING WEDNESDAY AS RIDGE BUILDS EAST FROM THE GULF
COAST. TEMPERATURES COOLER THAN NORMAL THROUGH THE PERIOD.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
HIGH CONFIDENCE IN VFR CONDITIONS EXPECTED THROUGH THE 24 HOUR TAF
PERIOD.

A FEW MID LEVEL CLOUDS EARLY THIS MORNING...SKY CLEAR AFTER 14Z.
WEST WINDS 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS DEVELOPING AFTER
15Z. WINDS WILL DIMINISH BY SUNSET. COLD FRONTAL PASSAGE THIS
EVENING WITH LITTLE IN THE WAY OF ANY CLOUDS. WITH AIR MASS
DRY...FOG NOT FORECAST TONIGHT.

EXTENDED AVIATION OUTLOOK...NO MAJOR RESTRICTIONS FOR AVIATION
INTERESTS EXPECTED.

&&

.FIRE WEATHER...
SOME DEW POINT RECOVERY EXPECTED TODAY AND TEMPS WILL BE HIGHER
FRIDAY...AND RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 20 TO
25 PERCENT FRIDAY AFTERNOON. WINDS WILL BE MAINLY BELOW RED FLAG
THIS AFTERNOON. WILL ISSUE A FIRE DANGER STATEMENT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Nov 2, 4:21 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
421 AM EDT FRI NOV 2 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030821-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
421 AM EDT FRI NOV 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
INCREASED FIRE THREAT DUE TO LOW HUMIDITY AND WIND GUSTS
ABOVE 20 MPH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Nov 2, 5:21 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
521 AM EDT FRI NOV 2 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
022300-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
521 AM EDT FRI NOV 2 2012

...FIRE DANGER STATEMENT...

THERE WILL BE AN INCREASED RISK OF UNCONTROLLED FIRES TODAY.

RELATIVE HUMIDITIES THIS AFTERNOON WILL RANGE FROM 20 TO 25
PERCENT...WITH WEST WINDS GUSTING TO AROUND 25 MPH.

ACCORDING TO FORESTRY OFFICIALS...FUEL MOISTURE LEVELS ARE
LOW...IN PART DUE TO A GENERAL LACK OF RAINFALL OVER THE PAST
COUPLE OF WEEKS.

PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU CAN BURN. IF YOU DO BURN...YOU ARE ADVISED TO USE EXTREME
CAUTION.

Nearby

Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.